Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 91, NWS Pueblo, CO

June 23, 2014Otero County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 23, 2014, 5:23 PM MDT for Otero County, Colorado. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2014, 5:23 PM MDT (23:23 UTC)
Expired
Jun 23, 2014, 6:15 PM MDT
In force
52 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Otero County, CO

The radar

The Pueblo radar (KPUX), 76 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 4:06 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-282 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

475 
WUUS55 KPUB 232323
SVRPUB
COC089-240015-
/O.NEW.KPUB.SV.W.0091.140623T2323Z-140624T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
523 PM MDT MON JUN 23 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL OTERO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 615 PM MDT

* AT 522 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TIMPAS...OR
  12 MILES SOUTHWEST OF LA JUNTA...MOVING NORTH AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS POSSIBLE. EXPECT WIND DAMAGE  
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LA JUNTA...NORTH LA JUNTA...ROCKY FORD...SWINK...MANZANOLA...CHERAW
  AND TIMPAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3777 10356 3778 10384 3811 10398 3811 10341
TIME...MOT...LOC 2322Z 187DEG 25KT 3786 10370 

HAIL...1.00IN
WIND...60MPH

$$

LW
5 follow-up statements
710 
WWUS55 KPUB 232332
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
532 PM MDT MON JUN 23 2014

COC089-240015-
/O.CON.KPUB.SV.W.0091.000000T0000Z-140624T0015Z/
OTERO CO-
532 PM MDT MON JUN 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR CENTRAL OTERO COUNTY...

AT 532 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TIMPAS...OR 10
MILES SOUTHWEST OF LA JUNTA...MOVING NORTH AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LA JUNTA...NORTH LA JUNTA...ROCKY FORD...SWINK...MANZANOLA...CHERAW
AND TIMPAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3777 10356 3778 10384 3811 10398 3811 10341
TIME...MOT...LOC 2332Z 189DEG 14KT 3788 10369 

HAIL...1.00IN
WIND...60MPH

$$

MOORE
578 
WWUS55 KPUB 232343
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
543 PM MDT MON JUN 23 2014

COC089-240015-
/O.CON.KPUB.SV.W.0091.000000T0000Z-140624T0015Z/
OTERO CO-
543 PM MDT MON JUN 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR CENTRAL OTERO COUNTY...

AT 542 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF TIMPAS...OR 9 MILES SOUTHWEST OF LA JUNTA...MOVING NORTH AT 15
MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LA JUNTA...NORTH LA JUNTA...ROCKY FORD...SWINK...MANZANOLA...CHERAW
AND TIMPAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3777 10356 3778 10384 3811 10398 3811 10341
TIME...MOT...LOC 2342Z 185DEG 13KT 3791 10369 

HAIL...1.00IN
WIND...60MPH

$$

MOORE
186 
WWUS55 KPUB 232356
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
556 PM MDT MON JUN 23 2014

COC089-240015-
/O.CON.KPUB.SV.W.0091.000000T0000Z-140624T0015Z/
OTERO CO-
556 PM MDT MON JUN 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR CENTRAL OTERO COUNTY...

AT 556 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SWINK...OR 7
MILES WEST OF LA JUNTA...MOVING NORTH AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LA JUNTA...NORTH LA JUNTA...ROCKY FORD...SWINK...MANZANOLA...CHERAW
AND TIMPAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3777 10356 3778 10384 3811 10398 3811 10341
TIME...MOT...LOC 2356Z 186DEG 16KT 3797 10368 

HAIL...1.00IN
WIND...60MPH

$$

MOORE
296 
WWUS55 KPUB 240002
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
602 PM MDT MON JUN 23 2014

COC089-240015-
/O.CON.KPUB.SV.W.0091.000000T0000Z-140624T0015Z/
OTERO CO-
602 PM MDT MON JUN 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR CENTRAL OTERO COUNTY...

AT 602 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SWINK...OR 7
MILES WEST OF LA JUNTA...MOVING NORTHEAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LA JUNTA...NORTH LA JUNTA...ROCKY FORD...SWINK...MANZANOLA AND
CHERAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3783 10353 3784 10383 3811 10391 3811 10341
TIME...MOT...LOC 0002Z 202DEG 18KT 3795 10367 

HAIL...1.00IN
WIND...60MPH

$$

KAM
456 
WWUS55 KPUB 240014
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
614 PM MDT MON JUN 23 2014

COC089-240024-
/O.EXP.KPUB.SV.W.0091.000000T0000Z-140624T0015Z/
OTERO CO-
614 PM MDT MON JUN 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OTERO COUNTY WILL
EXPIRE AT 615 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
MONDAY AFTERNOON FOR SOUTHEAST COLORADO.

LAT...LON 3783 10353 3784 10383 3811 10391 3811 10341
TIME...MOT...LOC 0010Z 187DEG 25KT 3795 10367 

$$

KAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 4:19 PM MDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 23, 4:19 PM MDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
419 PM MDT MON JUN 23 2014

.UPDATE...
ISSUED AT 412 PM MDT MON JUN 23 2014

UPDATED FOR SEVERE THUNDERSTORM WATCH 351...FOR ALL OF THE
SOUTHEAST PLAINS COUNTIES...EAST OF THE MOUNTAINS...THROUGH 11 PM.
ATMOSPHERE SLOW TO TURN OVER THIS AFTERNOON DUE TO LASTING EFFECTS
OF MCS COLD POOL FROM YESTERDAY...BUT STARTING TO OVERTURN NOW.
SHOULD SEE CONTINUED DEVELOPMENT THROUGH THE EVENING. PRIMARY
THREATS OF 1" HAIL AND WINDS IN EXCESS OF 60 MPH. ALSO...HEAVY
RAIN THREAT...ESPECIALLY ON BURN SCARS. LW

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 340 PM MDT MON JUN 23 2014

..LARGE HAIL...STRONG WINDS...HEAVY RAIN POSSIBLE THIS EVENING...

SO FAR...I THINK THE EFFECTS OF YESTERDAY'S MCS COLD POOL ACROSS THE
PLAINS HAVE INHIBITED BOTH THE PRODUCTION AND INTENSITY OF THE
STORMS WE'VE SEEN SO FAR TODAY.  ALSO...THE UPPER SHORTWAVE COMING
ACROSS DOESN'T LOOK QUITE AS VIGOROUS AS THE ONE THAT MOVED ACROSS
YESTERDAY...IN TERMS OF BOTH THE LIFT AND SHEAR IT IS PROVIDING.
SO...THIS COMBINATION OF FACTORS APPEARS TO BE HOLDING THINGS BACK
SO FAR TODAY.  THAT BEING SAID...WE'RE NOT OUT OF THE WOODS YET.
CONVECTION MOVING ALONG THE ARKANSAS RIVER THROUGH EASTERN FREMONT
COUNTY IS STILL LOOKING PRETTY HEALTHY AND SHOULD FLAIR UP MORE AS
IT INTERACTS WITH OUTFLOW FROM THE EL PASO COUNTY STORMS EARLIER AND
GOOD SURFACE MOISTURE ON THE PLAINS.  ALSO...NOTICING SOME STORMS
GOING UP ALONG THE SOUTHERN FOOTHILLS...SOUTH OF PUEBLO...WHERE IT'S
A BIT WARMER THAN OTHER AREAS.  IF THESE AREAS OF CONVECTION SURVIVE
THEY COULD PROVIDE ENOUGH PERTURBATION TO GET THINGS GOING FARTHER
EAST ACROSS THE PLAINS IN THE MORE MOISTURE-RICH AIR.  EL PASO
COUNTY MAY NOT BE DONE YET EITHER.  THERE IS STILL ANOTHER ROUND OF
LIFT COMING ACROSS WITH THE UPPER SHORTWAVE AS INDICATED BY RADAR
AND SATELLITE.  WITH SEVERAL MORE HOURS OF HEATING YET TO COME ON
ABOUT THE 3RD LONGEST DAY OF THE YEAR...THIS NEXT ROUND OF LIFT
COULD SEND ANOTHER WAVE OF CONVECTION THROUGH.  SO...NEED TO REMAIN
IN WAITING FOR A WHILE LONGER.

AS THE DISTURBANCE CONTINUES TO TRACK ACROSS COLORADO THIS
EVENING...IT WILL ONLY INTERACT WITH LOW AMOUNTS OF SURFACE MOISTURE
OVER THE MOUNTAINS AND WEST...BUT WILL ENCOUNTER VERY GOOD SURFACE
MOISTURE ACROSS THE PLAINS.  THIS WILL RESULT IN STORMS GAINING
STRENGTH AND TRIGGERING MORE STORMS AS OUTFLOW BOUNDARIES PERTURB
THE ATMOSPHERE.  THROUGH THE REMAINDER OF THE AFTERNOON THROUGH THE
EVENING...THEN...MULTIPLE CELL MERGERS SHOULD EVENTUALLY EVOLVE INTO
AN MCS STRUCTURE.  INITIAL THREATS WITH CONVECTION THIS AFTERNOON
WILL INCLUDE 1 INCH DIAMETER HAIL...WIND GUSTS TO 60 MPH AND LOCALLY
HEAVY RAIN.  AS THE AFTERNOON PROGRESSES INTO THE EVENING...THREATS
WILL MORPH INTO A MORE WIDESPREAD HEAVY RAIN AND WIND THREAT...WITH
LESS OF A HAIL THREAT.  ONCE THE CELLS MERGE INTO A LARGER SCALE
CONVECTIVE MASS...THE EASTWARD PROGRESSION OF THINGS MAY BE RATHER
SLOW THROUGH THE EVENING...POSSIBLY PERSISTING ACROSS THE FAR
EASTERN PLAINS UNTIL AROUND MIDNIGHT. ONCE AGAIN...THE WESTERN
MOUNTAINS AND VALLEYS LIKELY WON'T HAVE AS GOOD OF SUCCESS IN THE
PRECIPITATION DEPARTMENT.  DUE THE LACK OF GOOD SURFACE
MOISTURE...MOSTLY JUST SPOTTY LIGHT PRECIPITATION AMOUNTS.

FOR TUESDAY...WE COULD DO IT AGAIN...ALTHOUGH SOME OF THE LATEST
MODEL RUNS ARE TRENDING FARTHER NORTH AND EAST WITH THE BULK OF
THE CONVECTION...FAVORING THE PALMER DIVIDE AND FAR EASTERN
PLAINS. WE WILL SEE. ATMOSPHERE WILL STILL BE QUITE MOIST WITH
LIGHT UPSLOPE WINDS ACROSS THE PLAINS. SHOULD BE ENOUGH HEATING TO
TRIGGER STORMS IN A LOT OF AREAS...EVEN IF THE MORE WIDESPREAD
STUFF IS FARTHER NORTH AND EAST. LW

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 340 PM MDT MON JUN 23 2014

ACTIVE METEOROLOGICAL CONDITIONS EXPECTED TO CONTINUE AT TIMES
INTO WEDNESDAY NIGHT WITH A DRIER AND WARMER METEOROLOGICAL
REGIME DEVELOPING OVER THE FORECAST DISTRICT FROM THURSDAY
INTO EARLY NEXT WEEK.

CONTINUED AVAILABLE DEEPER ATMOSPHERIC MOISTURE LEVELS IN
COMBINATION WITH FAVORABLE DEEP LAYER SHEARS AND UPPER
DISTURBANCES WILL BE CAPABLE OF PRODUCING ANOTHER COUPLE ROUNDS OF
ACTIVE WEATHER(INCLUDING THE POTENTIAL FOR STRONG TO SEVERE STORMS
AND LOCALLY HEAVY RAIN)...ESPECIALLY FROM LATE TUESDAY INTO TUESDAY
NIGHT AND THEN AGAIN FROM LATE WEDNESDAY INTO WEDNESDAY
NIGHT...PRIMARILY OVER EASTERN SECTIONS.

THEN...A DRIER AND WARMER PATTERN IS EXPECTED TO DEVELOP OVER
SOUTHERN COLORADO FROM THURSDAY INTO NEXT MONDAY AS INITIAL ZONAL
UPPER FLOW IS REPLACED BY UPPER RIDGING BY EARLY NEXT WEEK.

ABOVE SEASONAL LATE JUNE TEMPERATURES ARE ANTICIPATED FROM
THURSDAY INTO EARLY NEXT WEEK WITH EVEN THE CENTURY MARK BEING
CHALLENGED AT TIMES DURING THE TIME-FRAME...ESPECIALLY OVER
PORTIONS OF THE SOUTHEASTERN COLORADO PLAINS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 340 PM MDT MON JUN 23 2014

MAIN CONCERNS THIS EVENING WILL BE THE POTENTIAL FOR
STRONG THUNDERSTORMS AT KCOS AND KPUB...AND THE POSSIBILITY OF MVFR
STRATUS AGAIN TUE MORNING. ACCORDING TO THE LATEST HIGH RESOLUTION
MODELS...THE GREATEST THREAT OF STRONG STORMS AT THE TERMINALS WILL
BE THROUGH ABOUT 02Z AT KCOS AND ABOUT 01Z AT KPUB. STRONGEST STORMS
COULD HAVE WIND GUSTS OVER 60 MPH AND HAIL TO QUARTER SIZE. ANY
OVERNIGHT STRATUS WILL LIKELY DEVELOP AFTER 06Z TONIGHT AND SHOULD
MIX OUT AGAIN BY MORNING. ANOTHER ROUND OF STRONG TO SEVERE STORMS WILL
BE POSSIBLE TUE AFTERNOON. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...LW
Hazardous weather outlook, Jun 23, 12:00 PM MDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1200 PM MDT MON JUN 23 2014

COZ058>089-093>099-241800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1200 PM MDT MON JUN 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ANOTHER ROUND OF STRONG TO SEVERE STORMS IS EXPECTED THIS AFTERNOON.
ALL STORMS TODAY WILL BE CAPABLE OF PRODUCING HAIL AND GUSTY WINDS IN
ADDITION TO FREQUENT CLOUD TO GROUND LIGHTING. EAST OF INTERSTATE
25...A FEW STORMS LATE THIS AFTERNOON THROUGH EARLY EVENING WILL
LIKELY TURN SEVERE...AND BE CAPABLE OF PRODUCING HAIL TO TWO INCHES
DIAMETER AND WIND GUSTS TO 70 MPH. A TORNADO OR TWO COULD ALSO
OCCUR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW SEVERE THUNDERSTORMS ARE ANTICIPATED TUESDAY WITH THE MAIN
THREATS BEING LARGE HAIL AND STRONG WINDS. STORMS SHOULD DEVELOP
OVER THE EASTERN MOUNTAINS BY EARLY AFTERNOON...AND MOVE ONTO THE
EASTERN PLAINS. THE GREATEST POTENTIAL FOR SEVERE STORMS WILL BE
ALONG THE INTERSTATE 25 CORRIDOR AND EASTWARD. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE WITH THESE STORMS. ENOUGH MOISTURE WILL
LINGER OVER EL PASO COUNTY FOR THE THREAT OF LOCALLY HEAVY RAIN
OVER THE WALDO CANYON BURN SCAR.

ON WEDNESDAY...LOW LEVEL MOISTURE WILL REMAIN OVER THE EASTERN
PLAINS AND INTERSTATE 25 CORRIDOR. WITH LIGHT WINDS ALOFT...THERE
IS A DECREASED THREAT FOR LARGE HAIL AND STRONG WINDS.
HOWEVER...STORMS WILL MOVE SLOWLY...AND THERE IS A THREAT FOR
LOCALLY HEAVY RAIN WITH THE POTENTIAL FOR LOCALLY HEAVY RAIN OVER
THE WALDO CANYON BURN SCAR.

STARTING THURSDAY...MOISTURE WILL DECREASE AND THERE WILL ONLY BE
ISOLATED THUNDERSTORMS OVER THE REGION. THE MAIN THREATS FROM ANY
THUNDERSTORMS WILL BE LIGHTNING AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE OVER ALL OF SOUTHEAST COLORADO THIS AFTERNOON AND
EVENING.

50/50

In the hours before

Special weather statement, Jun 23, 3:39 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
339 PM MDT MON JUN 23 2014

COZ094-232215-
EASTERN LAS ANIMAS COUNTY CO-
339 PM MDT MON JUN 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY
UNTIL 415 PM MDT...

AT 339 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BRANSON...OR 19 MILES NORTH OF DES MOINES...
MOVING EAST AT 10 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL LAS
ANIMAS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3702 10387 3712 10386 3717 10366 3718 10359
      3718 10358 3700 10357 3700 10386
TIME...MOT...LOC 2139Z 267DEG 8KT 3704 10378

MOORE
Special weather statement, Jun 23, 3:52 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
352 PM MDT MON JUN 23 2014

COZ079-083-086-232215-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
352 PM MDT MON JUN 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PUEBLO AND
SOUTHEASTERN FREMONT COUNTIES UNTIL 415 PM MDT...

AT 351 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF PUEBLO RESERVOIR...OR 17 MILES
WEST OF PUEBLO...MOVING EAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  PUEBLO RESERVOIR AROUND 415 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

IF ON OR NEAR THE PUEBLO RESERVOIR...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3814 10502 3831 10497 3833 10470 3809 10476
TIME...MOT...LOC 2151Z 270DEG 15KT 3824 10493

MOORE
Special weather statement, Jun 23, 4:16 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
416 PM MDT MON JUN 23 2014

COZ081-084-085-232245-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
416 PM MDT MON JUN 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND WEST
CENTRAL EL PASO COUNTIES UNTIL 445 PM MDT...

AT 416 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CRYSTOLA...OR 13 MILES NORTHWEST OF COLORADO
SPRINGS...MOVING SOUTHEAST AT 20 MPH.

RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THIS STORM...HOWEVER IF THIS STORM INTENSIFIES
FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...MANITOU SPRINGS...GREEN MOUNTAIN FALLS...
CHIPITA PARK...CASCADE AND CRYSTOLA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
MONDAY AFTERNOON FOR SOUTHEAST COLORADO.

LAT...LON 3893 10504 3902 10498 3898 10489 3892 10482
      3885 10492
TIME...MOT...LOC 2216Z 301DEG 19KT 3895 10502

KAM
Special weather statement, Jun 23, 4:32 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
432 PM MDT MON JUN 23 2014

COZ093-094-232330-
LA JUNTA VICINITY/OTERO COUNTY CO-EASTERN LAS ANIMAS COUNTY CO-
432 PM MDT MON JUN 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAS ANIMAS AND
SOUTHEASTERN OTERO COUNTIES UNTIL 530 PM MDT...

AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES EAST OF DELHI...OR 31 MILES SOUTHWEST OF
LA JUNTA...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH VERY HEAVY RAINFALL AND LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
TIMPAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO POSSIBLE WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
MONDAY AFTERNOON FOR SOUTHEAST COLORADO.

LAT...LON 3746 10378 3757 10397 3790 10382 3767 10342
TIME...MOT...LOC 2231Z 216DEG 20KT 3758 10382

LW
Special weather statement, Jun 23, 4:44 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
444 PM MDT MON JUN 23 2014

COZ079-080-086-087-232315-
WET MOUNTAINS ABOVE 10000 FT CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
444 PM MDT MON JUN 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HUERFANO AND
SOUTHWESTERN PUEBLO COUNTIES UNTIL 515 PM MDT...

AT 443 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES
SOUTH OF SALT CREEK TO 9 MILES EAST OF GREENHORN MOUNTAIN...AND
MOVING EAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
HUERFANO AND SOUTHWESTERN PUEBLO COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...COLORADO CITY AND RYE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
MONDAY AFTERNOON FOR SOUTHEAST COLORADO.

LAT...LON 3803 10432 3785 10470 3788 10501 3805 10466
TIME...MOT...LOC 2243Z 273DEG 14KT 3801 10466 3792 10485

MOORE
Special weather statement, Jun 23, 5:07 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
507 PM MDT MON JUN 23 2014

COZ093-240000-
LA JUNTA VICINITY/OTERO COUNTY CO-
507 PM MDT MON JUN 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OTERO COUNTY UNTIL 600 PM
MDT...

AT 505 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TIMPAS...OR 16 MILES SOUTHWEST OF LA
JUNTA...MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LA JUNTA...NORTH LA JUNTA...ROCKY FORD...SWINK AND TIMPAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL MAY ALSO BE OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
MONDAY AFTERNOON FOR SOUTHEAST COLORADO.

LAT...LON 3765 10367 3771 10385 3811 10376 3801 10341
TIME...MOT...LOC 2305Z 204DEG 29KT 3778 10370

LW

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 6:02 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Prowers58 min
Jun 22, 6:18 PM MDTSpecial Weather StatementPUBProwers27 min
Jun 22, 6:30 PM MDTSevere Thunderstorm WarningPUBLas Animas60 min
Jun 22, 6:42 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas, Prowers36 min
Jun 22, 7:24 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas31 min
Jun 23, 1:03 PM MDTSpecial Weather StatementPUBTeller27 min
Jun 23, 1:30 PM MDTSpecial Weather StatementPUBEl Paso45 min
Jun 23, 1:36 PM MDTSpecial Weather StatementPUBEl Paso24 min
Jun 23, 3:32 PM MDTSpecial Weather StatementPUBPueblo28 min
Jun 23, 3:39 PM MDTSpecial Weather StatementPUBLas Animas36 min
Jun 23, 3:52 PM MDTSpecial Weather StatementPUBPueblo23 min
Jun 23, 4:12 PM MDTSevere Thunderstorm WarningPUBPueblo27 min
Jun 23, 4:16 PM MDTSpecial Weather StatementPUBTeller29 min
Jun 23, 4:32 PM MDTSpecial Weather StatementPUBOtero58 min
Jun 23, 4:44 PM MDTSpecial Weather StatementPUBPueblo31 min
Jun 23, 5:07 PM MDTSpecial Weather StatementPUBOtero53 min
Jun 23, 5:28 PM MDTSpecial Weather StatementPUBPueblo32 min
Jun 23, 5:59 PM MDTSpecial Weather StatementPUBOtero31 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.